Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 14, 2021, 6:01 PM EDT for Orange County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 14, 2021, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS New York, NY
County Orange County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
989
WWUS81 KOKX 142201
SPSOKX
Special Weather Statement
National Weather Service New York NY
601 PM EDT Mon Jun 14 2021
NYZ067-142245-
Orange-
601 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY...
At 601 PM EDT, a strong thunderstorm was located near Montgomery, or
near Walden, moving east at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Newburgh, Walden, New Windsor, Gardnertown, Montgomery, Orange Lake,
Vails Gate, Balmville, Maybrook, Pine Bush, Circleville and
Bullville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4163 7425 4160 7425 4158 7413 4161 7413
4160 7409 4161 7407 4158 7405 4159 7395
4153 7400 4146 7400 4144 7399 4149 7440
4158 7439 4160 7435 4160 7433 4163 7426
TIME...MOT...LOC 2201Z 273DEG 18KT 4158 7430
$$
JCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 14, 4:40 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 14, 4:40 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service New York NY 440 PM EDT Mon Jun 14 2021 .SYNOPSIS... A frontal system will slowly move across through Tuesday afternoon. High pressure will then gradually build from the north and west for mid week, and move offshore on Friday. A cold front will move through Saturday night, followed by high pressure on Sunday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Showers over ern CT/Long Island are pulling out, with partial clearing in their wake. An onshore flow is keeping most of the area stable except well inland W-NW of NYC, where MLCAPE 500-1000 J/kg west of the Hudson reside with not much MLCIN. Storms over NW PA should move into western sections early this evening fairly intact, then start to weaken as they move east into the more stable air mass east of the Hudson. If these storms hold together a severe tstm watch could be necessary east of the existing one to our west for NE NJ and perhaps counties just north/east. Storms will also be capable of producing quick heavy rain of up to an inch as they enter the CWA. Overnight, a weak wave of low pressure passing just S of Long Island should help keep elevated shower/tstm activity going, mainly over Long Island and closer to the coast. Low temps tonight should range from the mid 60s in NYC, to the upper 50s well north/west of the city. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... On Tuesday the trough axis will still be over and just west of the area, with a potent mid level vort max moving across. This should help initiate more showers and a few tstms, mainly to the north/east of NYC. Dry conds expected going into Tue night throughout as the upper trough moves east, perhaps as early as afternoon from NYC north/west as downslope NW flow kicks in. As a result, forecast high temps a little warmer than MOS for NYC metro with lower 80s, and temps elsewhere should reach the mid/upper 70s. Temps Tue night will be a little cooler especially inland, with more widespread lows in the mid/upper 50s, while lows along the coast should still be mostly 60-65. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... High pressure tries to build in on Wednesday, but will have some trouble as a longwave trough axis remains aloft. It should remain dry anyway as moisture is limited. The trough axis slowly shifts east during Thursday and Friday with surface high pressure becoming more established. Continued dry through the period. Highs on Wednesday and Thursday near normal, then a few degrees warmer on Friday. The flow aloft becomes cyclonic once again on Saturday with a surface pre-frontal trough developing nearby. Showers and thunderstorms possible, and for now it appears that they would be more likely in the afternoon and evening hours with greater destabilization and better lift with the trough and trailing cold front. Highs above normal on Saturday. The cold front is progged to pass through the entire forecast area by Sunday morning. Dry weather expected with less humid conditions and highs generally in the 80s. Mainly zonal flow aloft for Monday, but there could be a weak warm front nearby or a boundary setting up where moisture convergence could be enhanced. Will go with a chance of showers and thunderstorms mainly in the afternoon and nighttime hours. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A frontal system will be slow to move through the area today into Tuesday. Mainly VFR with chance of MVFR in any shower through 21Z. Another round of convection is expected in the evening from around 22Z to 06Z. Additional showers will be possible overnight and into early Tuesday. IFR ceilings/fog will also likely develop this evening due to warm, moist onshore flow and weakening winds. Winds will be mainly SSE at 5-10kt this afternoon, possibly backing more easterly this evening and even becoming light and variable inland. There is some uncertainty toward daybreak Tuesday with the development of a frontal wave in close proximity to the area. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Amendments will be possible for changing categories and uncertainty in timing of multiple rounds of showers and thunderstorms through this evening as well as the the development of IFR conditions tonight. .OUTLOOK FOR 18Z TUESDAY THROUGH FRIDAY... .Tuesday... Chance of showers and possibly a tstm with brief MVFR conds in the afternoon. .Wednesday through Friday...VFR. Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 && .MARINE... Sub SCA conditions will continue in the near term, with wind gusts no higher than 20 kt outside of tstms and ocean seas 3-4 ft. Tropical Depression Two off the North Carolina Coast should not have any direct impact as it heads NE out into the open Atlantic, but may send SE swell toward the area Tue into Wed. Conds should still remain below SCA criteria. Sub-advisory conditions otherwise continue through the day Friday before SW winds pick up and potentially build seas up to 5 ft along with gusts to around 25 kt on the ocean Friday night and Saturday. && .HYDROLOGY... Widespread rainfall amts over 1/2 inch expected across NE NJ, NYC metro, and the lower Hudson Valley. Some storms could dump a quick inch of rain in spots mostly from NYC west late today into early this evening, causing minor urban/poor drainage flooding at most. && .TIDES/COASTAL FLOODING... There is a moderate rip current risk at the eastern Suffolk ocean beaches for Wed. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JC/BG NEAR TERM...BG SHORT TERM...BG LONG TERM...JC AVIATION...MW MARINE...JC/BG HYDROLOGY...JC/BG TIDES/COASTAL FLOODING...JC
Hazardous weather outlook, Jun 14, 4:50 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service New York NY 450 PM EDT Mon Jun 14 2021 CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-152100- Northern Fairfield-Southern Fairfield-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Southwest Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 450 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. A few thunderstorms late today into this evening may produce damaging wind gusts and/or heavy rain capable of causing urban and poor drainage flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-345-355-152100- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 450 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. A few thunderstorms this evening may produce wind gusts over 35 kt. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006>008-010>012-NYZ079-081-152100- Northern New Haven-Northern Middlesex-Northern New London- Southern New Haven-Southern Middlesex-Southern New London- Northeast Suffolk-Southeast Suffolk- 450 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-350-353-152100- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 450 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 14, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
601 PM EDT Mon Jun 14 2021
NYZ067-142245-
Orange-
601 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY...
At 601 PM EDT, a strong thunderstorm was located near Montgomery, or
near Walden, moving east at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Newburgh, Walden, New Windsor, Gardnertown, Montgomery, Orange Lake,
Vails Gate, Balmville, Maybrook, Pine Bush, Circleville and
Bullville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4163 7425 4160 7425 4158 7413 4161 7413
4160 7409 4161 7407 4158 7405 4159 7395
4153 7400 4146 7400 4144 7399 4149 7440
4158 7439 4160 7435 4160 7433 4163 7426
TIME...MOT...LOC 2201Z 273DEG 18KT 4158 7430
JCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:24 PM EDT | Areal Flood Advisory | OKX | Orange | 100 min |
| Jun 14, 6:45 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland | 60 min |
| Jun 14, 7:41 PM EDT | Special Weather Statement | OKX | Putnam | 49 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.